Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 1:26 PM CDT for Wood County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 1:26 PM CDT (18:26 UTC)
- Expired
- May 3, 2000, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:10 PM CDT | Thunderstorm Wind 65 E | Hawkins, TX | Two homes damaged by fallen trees. |
| May 3, 2:11 PM CDT | Hail 1 | Hawkins, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 031828 SVRSHV TXC499-031915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 126 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WOOD COUNTY IN TEXAS * UNTIL 215 PM CDT * AT 126 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MINEOLA...MOVING EAST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... HAWKINS BY 205 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...T&HE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WOOD COUNTY IN TEXAS UNTIL 215 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:00 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 3, 10:00 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT WED MAY 3 2000 UPPER LOW CONTINUING TO TRACK SLOWLY EAST THIS MORNING AND WAS CENTERED ALONG THE RED RIVER EAST OF WICHITA FALLS. COLD CORE INSTABILITY COUPLED WITH UPPER JET MAX WAS FIRING A FEW STORMS NORTH OF FORT WORTH BUT THEY SEEM TO BE IN A DIURNAL WEAKENING PATTERN. ACTIVITY IN EASTERN PARISHES IS ALSO WEAKENING. SOME BREAKS IN CLOUDS ACROSS EAST TEXAS WILL ALLOW FOR FAST WARMING AND INCREASED INSTABILITY THIS AFTERNOON ACROSS MUCH OF THE CWA. MENTION OF SEVERE STORMS STILL WARRANTED IN ZONES...BUT BELIEVE MOST WILL BE HAILERS DUE TO THE COLD AIR ALOFT. LOW LEVEL WINDS ARE VERY LIGHT...AND SHV 0-3 KM HELICITY IS NEGATIVE BUT WILL HAVE TO CLOSELY MONITOR THE SITUATION IN A COLD CORE ENVIRONMENT. WILL UPDATE FORECAST SHORTLY TO CLEAN UP FIRST PERIOD WORDING AND MAKE ADJUSTMENTS TO POPS AND TEMPS. .SHV...NONE. 14
In the hours before
Special weather statement, May 3, 10:30 AM CDT, 2 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031645- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED MAY 3 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER FOUR STATE AREA THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY TOWARD NORTHEAST TEXAS. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...A-S COLD AIR ALOFT WILL BE FAVORABLE FOR LARGE HAIL FORMATION. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...HAM RADIO OPERATORS...AND SKYWARN NETWORKS MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:39 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 51 min |
| May 3, 2:09 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 66 min |
| May 3, 2:29 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 61 min |
| May 3, 3:30 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 60 min |
| May 3, 5:53 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 52 min |
| May 3, 6:20 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.